MAUDE Adverse Event Report: Thoratec Corporation Thoratec® HeartMate 3¿ System Controller; Ventricular (Assist) Bypass

Thoratec Corporation Thoratec® HeartMate 3¿ System Controller; Ventricular (Assist) Bypass
Model Number 106531US
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient experienced a driveline communication fault on (b)(6)2026.The patient panicked and switched to their backup system controller.The patient stated that after a few minutes, the backup controller had the same error, so they switched back to their primary controller.Review of log files from the primary controller found single communication faults (comm a) starting at 15:53 on (b)(6)2026 that continued until the controller was exchanged at 15:55.Review of the backup controller log file showed the driveline was connected at 15:55 on (b)(6)2026 and comm a faults reoccurred at 17:39, with the patient switching back to the original controller at 17:46.No further comm faults were noted in the log files after the patient switched back to the original primary controller.The customer stated that there were no visible cracks, slits, or damage to pump or modular cables.However, some debris was noted around the yellow line at the modular cable-pump cable connector.That debris was cleaned.The patient was then provided a new system controller and modular cable.There were no further alarms reported following the exchange to the new controller and new modular cable, and the customer confirmed the alarms had resolved.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.

Brand Name
Thoratec® HeartMate 3¿ System Controller
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50947171
Report Number2916596-2026-2920189
Device Sequence Number13149566
Product Code DSQ
UDI-Device Identifier05415067039446
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106531US
Device Catalogue Number106531US
Device Lot NumberL00007246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight151 LB